Alert archive / Florida / Coastal Flood Statements in 2014

Coastal Flood Statement 1, NWS Miami, FL

April 29, 2014Miami-Dade County, Florida

NWS Miami, FL issued this coastal flood statement at Apr 29, 2014, 11:06 PM EDT for Miami-Dade County, Florida. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2014, 11:06 PM EDT (03:06 UTC)
Expired
Apr 30, 2014, 12:00 PM EDT
In force
13 hr
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 9 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 3.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2014-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1257 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2014-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1257 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

914 
WHUS42 KMFL 300306
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1106 PM EDT TUE APR 29 2014

FLZ173-301115-
/O.NEW.KMFL.CF.S.0001.140430T0306Z-140430T1600Z/
COASTAL MIAMI DADE-
1106 PM EDT TUE APR 29 2014

...MINOR COASTAL FLOODING POSSIBLE ON BAY SIDE OF MIAMI BEACH
AROUND HIGH TIDE...

* COASTAL FLOODING...HIGH ASTRONOMICAL TIDES DUE TO THE LUNAR
  CYCLE COMBINED WITH HIGHER WATER LEVELS FROM PERSISTENT
  SOUTHEAST FLOW WILL CAUSE MINOR TIDAL FLOODING ON THE BAY SIDE
  OF SOUTH BEACH.

* TIMING...MOSTLY LIKELY NEAR HIGH TIDE WHICH IS AROUND 10 AM.

* IMPACTS...MINOR INUNDATION AT THE MOST SENSITIVE
  LOCATIONS...PARTICULARLY ALONG WEST AVENUE BETWEEN 7TH AND 9TH
  STREET ON SOUTH BEACH.

$$
KONARIK

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Apr 29, 9:43 PM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 29, 9:43 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
943 PM EDT TUE APR 29 2014

.UPDATE...
THE LATEST GRIDDED FORECAST PACKAGE HAS BEEN UPDATED THIS EVENING
TO REFLECT RECENT OBSERVATIONS AROUND THE LOCAL AREA. THE SHOWERS
AND STORMS THAT DEVELOPED EARLIER THIS AFTERNOON AROUND THE LAKE
REGION HAVE DISSIPATED WITH ONLY SOME LINGERING ACTIVITY JUST
NORTH OF THE LAKE ACROSS CENTRAL FLORIDA. OTHERWISE...QUIET
CONDITIONS ARE EXPECTED TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 802 PM EDT TUE APR 29 2014/

AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. SOUTHEASTERLY
FLOW SHOULD REMAIN AT AROUND 10 KNOTS AT ALL EAST COAST SITES
THROUGH THE NIGHT WITH HIGH PRESSURE REMAINING ACROSS THE WESTERN
ATLANTIC AND A COLD FRONT APPROACHING THE CENTRAL GULF OF MEXICO.
WINDS SHOULD INCREASE WEDNESDAY AFTERNOON WITH A TIGHTENING
PRESSURE GRADIENT. A FEW SHRAS MAY BE POSSIBLE ACROSS THE ATLANTIC
WATERS OVERNIGHT BUT KEPT ANY MENTION OUT OF TAFS FOR NOW.

PREV DISCUSSION... /ISSUED 258 PM EDT TUE APR 29 2014/

DISCUSSION...A MASSIVE TROUGH/CLOSED LOW CONTINUES ACROSS THE
NATION'S MID SECTION WITH SLIGHT RIDGING ACROSS SOUTH FLORIDA.
IN BETWEEN THESE FEATURES HAS BEEN SEVERE WEATHER ACROSS THE DEEP
SOUTH, BUT RIDGING AND RATHER DRY AIR ALOFT HAS BEEN KEEPING THE
WEATHER DRY ACROSS MOST OF SOUTH FLORIDA. HOWEVER, SHOWERS AND A
FEW THUNDERSTORMS HAVE DEVELOPED ACROSS THE INTERIOR WITH EVEN A
FEW SHOWERS ALONG THE PALM BEACHES. EXPECT THE CONCENTRATED
ACTIVITY TO BE ACROSS THE LAKE OKEECHOBEE REGION THIS AFTERNOON
INTO EARLY THIS EVENING BEFORE ACTIVITY WANES WITH THE LOSS OF
DAYTIME HEATING.

THE NEXT COUPLE OF DAYS LOOKS TO BE RATHER UNCHANGED, THOUGH THERE
WILL BE MORE HIGH LEVEL CLOUDINESS STREAMING OVERHEAD FROM THE NW.
CONVECTION EACH DAY WILL FOCUS OVER THE INTERIOR. HAVE INCLUDED
SLIGHT CHANCE POPS ALONG THE ATLANTIC COAST ON THE SE BREEZE AS
WE JUST CANNOT RULE OUT SOME ACTIVITY DEVELOPING OVER THE ATLANTIC
AND MOVING ONSHORE...AS OCCURRED TODAY ALONG THE PALM BEACH COUNTY
COAST.

LATE IN THE WEEK A WEAKENING COLD FRONT APPROACHES FROM THE
NORTHWEST SATURDAY. THE LATEST MODEL TRENDS IS FOR THE BOUNDARY
TO BECOME DIFFUSE NEAR THE LAKE OR EVEN OVER CENTRAL FLORIDA AND
NOT GETTING A PUSH SOUTH UNTIL MONDAY. EARLIER MODEL RUNS SHOWED
MORE OF A SOUTHWARD PUSH. DID NOT CHANGE THE EXTENDED FORECAST BUT
IF CURRENT TRENDS CONTINUE, TSTORM CHANCES WILL NEED TO BE
INCREASED SUNDAY AND POSSIBLY MONDAY.

MARINE...SE WINDS OF 10-15 KT WILL PREVAIL OVER THE NEXT FEW DAYS
ALONG WITH CORRESPONDINGLY LOW SEAS. A NORTHEAST SWELL FROM A
DISTANT LOW PRESSURE OVER THE OPEN ATLANTIC IS FORECAST TO ENTER
THE LOCAL ATLANTIC WATERS ON THURSDAY AND CONTINUE THROUGH WEEK'S
END, WITH NWPS SHOWING SWELL HEIGHTS PEAKING AT 3-4 FT OFF THE
NORTHERN PALM BEACH COAST ON FRI BEFORE SLOWLY SUBSIDING.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  86  77  85 /  10  10  10  20
FORT LAUDERDALE  79  88  79  86 /  10  10  10  20
MIAMI            78  88  78  87 /  10  10  10  20
NAPLES           74  89  74  88 /  10  10  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...30/KOB
LONG TERM....57/DG
Hazardous weather outlook, Apr 29, 8:46 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
846 PM EDT TUE APR 29 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
010100-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
846 PM EDT TUE APR 29 2014

...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

RIP CURRENTS: THERE IS A MODERATE RISK FOR RIP CURRENTS AT THE
ATLANTIC BEACHES TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES FOR THUNDERSTORMS WILL REMAIN EACH AFTERNOON THROUGH THE
REMAINDER OF THE WEEK...MAINLY ACROSS THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 3:10 PM EDTSpecial Weather StatementMFLHendry50 min
Apr 30, 3:59 PM EDTSpecial Weather StatementMFLGlades, Hendry46 min

Nearby

Coastal Flood Statements in Florida, 2014Every coastal flood statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.